This problem is only temporary since I'm in the process of getting a pump, but I would like input for the short term. I am on 18 units of Lantus, split into 11 units in the morning, and 7 units in the evening. This works great for my fasting and late morning numbers. But my problem is between 2 and 5 in the afternoon, I go hypo. The morning lantus wears off around 8:30 in the evening (or my insulin requirement goes back up)which is when I take my evening dose. Is there a work around or am I stuck with the typos? If I lower the morning dose I run high until the afternoon, so I don't think that's an option. Thanks for your help!
Are you taking rapid insulin for meals or are you just taking basal?
I also take novolog but I'm not worried about that one atm. My I:C keeps changing but I think that has to do with the honeymoon. I'm not talking breakfast to dinner change, but dinner to dinner change. I've learned to be conservative with that one. I just want to fix the basal. I know it has nothing to do with bolus because I drop 5-6 hours after eating. I've done basal test for night and morning so I know those are spot on. It's the afternoon I can't get down.
If your lows are consistent and mild in the mid-afternoon, you might just try to eat a few extra carbs around 1PM or some additional protein around 11AM or noon. Four carbs - just a couple of squares of 70% chocolate for example - will tend to push you up about 20 points.